Florida, 2012Damaging Wind in Florida, March 4, 2012
March 4, 2012 · NWS MLB · 1 event in 1 county or zone
A strong line of thunderstorms developed ahead of a cold front moving southeast across the Florida peninsula. One thunderstorm in this line produced isolated severe wind gusts as it passed across the Kennedy Space Center.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong line of thunderstorms developed ahead of a cold front moving southeast across the Florida peninsula. One thunderstorm in this line produced isolated severe wind gusts as it passed across the Kennedy Space Center.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Mar 4, 4:34 AM EST, 2 hours 41 minutes earlier.
Area forecast discussion, Mar 4, 4:34 AM EST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
434 AM EST SUN MAR 4 2012
.DISCUSSION...
...WINDY CONDITIONS AS STRONG COLD FRONT PUSHES THROUGH TODAY...
...VERY HAZARDOUS BOATING CONDITIONS TODAY AND TONIGHT...
CURRENT...LATEST MSAS SURFACE ANALYSIS ALONG WITH SURFACE AND BUOY
OBSERVATIONS PLACED THE COLD FRONT IN THE BIG BEND/NORTHEAST GULF
AREAS. RADAR MOSIAC LOOP WAS SHOWING LINES OF SOUTHWEST TO NORTHEAST
ORIENTED SHOWERS MOVING QUICKLY TO THE NORTHEAST ACROSS THE AREA
FROM KISSIMMEE SOUTH TO LAKE OKEECHOBEE AND A 50 TO 60 KNOT 850MB
HELPING TO SUPPORT A SQUALL AHEAD OF THE MAIN RAIN SHIELD IN THE
NORTHEAST GULF OF MEXICO. AWIPS DISTANCE SPEED TOOL ESTIMATED
FORWARD SPEED OF THE SQUALL LINE 45 TO 50 MPH. LDAR WAS DETECTING
SOME LIGHTNING WITH THE STRONGER CELLS LOCATED TO THE SOUTHWEST OF
CEDAR KEY IN THE EASTERN GULF. PEAK WINDS AT THE NORTHEAST GULF
BUOYS HAVE BEEN IN THE 35 TO 40 KNOTS RANGE. NORTH FLORIDA SURFACE
OBSERVATIONS SHOWED WIND GUSTS TO 40 KNOTS AS THE FRONT MOVED
THROUGH THEIR LOCATIONS. FORECAST SOUNDINGS WERE SHOWING LITTLE
VEERING OF THE WINDS IN THE LOWER LEVELS SO STRAIGHT LINE WINDS
RESULTING IN STRONG WIND GUSTS AND BRIEF HEAVY RAIN WILL BE THE MAIN
WEATHER THREATS AS THE FRONT RACES ACROSS CENTRAL FLORIDA AT 30 TO
40 MPH. WITH THAT FAST A FORWARD MOVEMENT THE FRONT SHOULD BE
ENTERING LAKE COUNTY WITHIN THE HOUR AND QUICKLY MOVE ACROSS EAST
CENTRAL FLORIDA AND EXIT MARTIN COUNTY EARLY AFTERNOON. GAINESVILLE
AIRPORT RECORDED 45 MPH GUST AS THE LINE MOVED THEIR AREA JUST AFTER
3AM THIS MORNING.
TODAY...AFTER COORDINATION WITH SURROUNDING OFFICES AND REVIEWING THE
LATEST RUC40 500MB VORTICITY PROG SHOWING NOT A VERY STRONG...12
UNIT VORTICITY MAX ASSOCIATED WITH THE LARGE AREA OF RAIN IN THE
NORTHEAST GULF AND THE 250MB JET CORE/MAX OF 150 KNOTS PLUS WAS
WELL NORTH OF CENTRAL FLORIDA...OPTED TO REMOVE THUNDER BUT WILL
KEEP THE GUSTY WINDS TO 50 MPH WITH CONVECTIVE BAND. A 50 TO 60 KNOT
850MB JET IN THE EASTERN GULF WAS SUPPORTING THE SQUALL LINE JUST
AHEAD OF THE MAIN RAIN SHIELD AS IT MOVES EAST AT 30 TO 40 MPH.
THE RIGHT REAR FLANK OF THE JET IS FORECAST TO MOVE OVERTOP
CENTRAL FLORIDA THIS AFTERNOON BUT WITH THE SURFACE FRONT ALREADY
WELL SOUTH AND THE MID LEVEL FEATURES WELL NORTH TO THE JET
CORE...AND WEST TO NORTHWEST WINDS ADVECTING IN A MUCH DRIER AIR
MASS DURING THE SAME TIME...PRECIP SHOULD BE OVER BY EARLY
AFTERNOON. STRONG WEST TO NORTHWEST POST FRONT WINDS WILL WARRANT
A WIND ADVISORY FOR SUSTAINED WINDS OF 25 MPH OR HIGHER STARTING
IN LAKE COUNTY MID MORNING AND SPREADING DOWN THE PENINSULA DURING
THE DAY. LOCATIONS NORTH OF INTERSTATE 4 WILL MOSTLY LIKE
EXPERIENCE THEIR HIGH TEMPS IN THE LOWER 70S FOR TODAY THIS
MORNING JUST BEFORE FRONTAL PASSAGE...WITH POST FRONTAL FALLING
TEMPS.
TONIGHT...THE STRONG WINDS DIMINISH THIS EVENING BUT A COLDER AND
DRIER AIR WILL MOVE INTO CENTRAL FLORIDA. LOWS ARE EXPECTED TO RANGE
FROM THE UPPER 30S IN WESTERN INLAND VOLUSIA AND NORTHEAST LAKE
COUNTIES AND SOUTHWEST OSCEOLA AND WESTERN OKEECHOBEE COUNTIES.
NORTHWEST WINDS AT 5 TO 10 MPH WILL MAKE IT FEEL EVEN CHILLIER.
MONDAY-MONDAY NIGHT...HIGH PRESSURE BUILDING IN AT THE SURFACE ACROSS THE
SOUTHEASTERN UNITED STATES ALONG WITH UPPER LEVEL ANTICYCLONIC FLOW
WILL ALLOW FOR CLEAR SKIES AND NORTH TO NORTHWEST WINDS OF 10-15 MPH
ACROSS EAST CENTRAL FLORIDA. DAYTIME HIGH TEMPERATURES WILL RUN A
FEW DEGREES BELOW NORMAL (LOW 70S) AS A COOL CONTINENTAL AIRMASS
REMAINS LOCKED IN ACROSS THE AREA. WINDS WILL BEGIN TO VEER
NORTH/NORTHEAST MONDAY NIGHT IN RESPONSE TO THE HIGH PRESSURE RIDGE
NUDGING EASTWARD INTO THE WESTERN ATLANTIC. OVERNIGHT LOWS WILL
STILL BE A FEW DEGREES BELOW NORMAL (MID-UPPER 40S NORTH AND LOW-MID
50S SOUTH) AS AIRMASS MODIFICATION WILL LAG BEHIND THE WIND SHIFT.
TUESDAY-THURSDAY...HIGH PRESSURE RIDGE WILL CONTINUE PUSHING EAST
OVER THE WESTERN ATLANTIC AND CAUSE WINDS TO VEER EASTERLY THROUGH
ABOUT H70. THIS ONSHORE FLOW WILL KEEP MAXIMUM TEMPERATURES IN THE
UPPER 60S TO LOW 70S TUESDAY BEFORE A GENERAL MODERATING TREND
BEGINS TUESDAY NIGHT. LOWS WILL ONLY DROP INTO THE MID-UPPER 50S
NORTH AND LOW-MID 60S SOUTH THROUGH THE REMAINDER OF THE PERIOD.
HIGH TEMPERATURES WILL ALSO BEGIN A REBOUND INTO THE MID 70S ON
WEDNESDAY AND UPPER 70S TO NEAR 80 ON THURSDAY.
LOW TO MID LEVEL EASTERLY FLOW...OWING TO THE ATLANTIC RIDGE AXIS
REMAINING NORTH...AND A DEVELOPING LOW PRESSURE SYSTEM ACROSS THE
LOWER PLAINS AND MISSISSIPPI VALLEY WILL COMBINE TO ALLOW FOR
MOISTURE RETURN OUT OF THE SOUTH THROUGH THE PERIOD. DID NOT INCLUDE
MENTIONABLE RAIN CHANCES AT THIS TIME DUE TO QUESTIONABLE DEEP LAYER
MOISTURE AND SUBSIDENCE INVERSION THAT WILL BE IN PLACE PROVIDING
FOR LARGE SCALE DESCENT.
FRIDAY-SUNDAY...AFOREMENTIONED LOW PRESSURE SYSTEM BEGINS TO MOVE
NORTHEAST ACROSS THE NORTHERN GULF OF MEXICO. LONG RANGE MODELS HAVE
JUST RECENTLY COME INTO MUCH BETTER AGREEMENT ON CUTOFF H50 LOW
DEVELOPING ACROSS THE SOUTHERN UNITED STATES. ECMWF DID NOT
PREVIOUSLY SHOW THIS FEATURE...BUT HAS CONGEALED CLOSER WITH GFS
SOLUTION AS OF THE 00Z RUN. STILL LARGE UNCERTAINTY IN THE EAST-WEST
PLACEMENT OF THIS DISTURBANCE...BUT EITHER RESULT WILL KEEP EAST
CENTRAL FLORIDA IN AN EASTERLY FLOW REGIME AS HIGH PRESSURE REMAINS
IN PLACE TO THE NORTHEAST. THE PROXIMITY AND SPEED OF THIS LOW WILL
DETERMINE THE AMOUNT AND LONGEVITY OF MOISTURE AVAILABLE FOR
SHOWERS...SO HAVE LEFT RAIN CHANCES JUST BELOW SLIGHT CHANCE MENTION
UNTIL CONFIDENCE INCREASES IN REGARDS TO PLACEMENT OF LOW.
TEMPERATURES WILL REMAIN ABOVE NORMAL WITH HIGHS IN THE UPPER 70S TO
LOW 80S AND LOWS IN THE UPPER 50S TO LOW 60S NORTH AND LOW TO MID
60S SOUTH.
&&
.AVIATION...
INCREASING SOUTHWEST SURFACE WINDS AS THE COLD FRONT APPROACHES.
ADDED LOW LEVEL WIND SHEAR UNTIL THE FRONT CLEARS EACH AIRPORT. AWIPS
TIME DISTANCE TOOL INDICATING THAT THE STORMS AND SHOWERS TO BE
ENTERING LAKE COUNTY BY 5 AM WITH IFR/LIFR CONDITIONS WORKING
THEIR WAY DOWN/SOUTH EAST CENTRAL FLORIDA DURING THE MORNING AND
AFTERNOON. POST FRONTAL WINDS ARE EXPECTED TO REMAIN STRONG AND
GUSTY THROUGH THE DAY THEN DIMINISH THIS EVENING.
&&
.MARINE...
HAVE ISSUED A SMALL CRAFT ADVISORY FOR STRONG SOUTHWEST WINDS OF 20
TO 30 KNOTS AHEAD AND BEHIND THE FRONT. A GALE WARNING FOR
FREQUENT GUSTS TO GALE FORCE HAS ALSO BEEN ISSUED FOR THE OFFSHORE WATERS.
MONDAY...IMPROVING MARINE CONDITIONS WILL TAKE PLACE AS HIGH
PRESSURE BUILDS IN BEHIND THE DEPARTING FRONTAL BOUNDARY. NORTH TO
NORTHWEST WINDS OF 10-15 KNOTS WILL ALLOW SEAS TO SUBSIDE 2-3 FEET
NEARSHORE AND 3-5 FEET OFFSHORE WITH DOMINANT PERIODS OF ABOUT 6-8
SECONDS.
TUESDAY-THURSDAY...CONDITIONS WILL ONCE AGAIN DETERIORATE FOR BOATERS
ON TUESDAY AS HIGH PRESSURE MOVES INTO THE WESTERN ATLANTIC AND
ALLOWS FOR A TIGHTENING PRESSURE GRADIENT TO TAKE PLACE AS AN AREA
OF LOW PRESSURE DEVELOPS ACROSS THE SOUTHERN UNITED STATES. EAST
WINDS OF 20-25 KNOTS WILL LEAD TO WAVE HEIGHTS INCREASING TO 6-8
FEET NEARSHORE AND 9-11 FEET OFFSHORE WITH LONG PERIOD EASTERLY
SWELLS DEVELOPING.
&&
.FIRE WEATHER...
SUNDAY...IT WILL BE VERY WINDY WITH RH VALUES BELOW 35 PERCENT IN
THE AFTERNOON SO THE CURRENT FIRE WEATHER WATCH HAS BEEN UPGRADED TO
A RED FLAG WARNING FOR OSCEOLA AND BREVARD COUNTIES NORTH...WITH A
FIRE DANGER STATEMENT FOR OKEECHOBEE...INDIAN RIVER...SAINT LUCIE
AND MARTIN COUNTIES WHERE RH VALUES WILL NOT GO BELOW 35 PERCENT
BUT WINDS WILL BE NEAR 25 MPH WITH HIGHER GUSTS.
MONDAY...A DRY AIRMASS WILL BE IN PLACE ACROSS EAST CENTRAL
FLORIDA...LEADING TO SEVERAL HOURS OF BELOW 35 PERCENT RELATIVE
HUMIDITY VALUES MONDAY AFTERNOON. WINDS WILL BE OUT OF THE
NORTH/NORTHWEST NEAR 10 MPH.
TUESDAY-SUNDAY...MOISTURE WILL INCREASE AS ONSHORE FLOW TAKES OVER
THROUGH THE PERIOD. RELATIVE HUMIDITY VALUES NOT EXPECTED TO DROP
BELOW CRITICAL THRESHOLDS THROUGH NEXT WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 64 46 72 47 / 60 10 0 0
MCO 65 44 72 49 / 60 10 0 0
MLB 67 48 72 53 / 50 10 0 0
VRB 69 47 71 55 / 50 10 0 0
LEE 64 41 72 46 / 60 10 0 0
SFB 65 43 72 49 / 60 10 0 0
ORL 65 44 72 51 / 60 10 0 0
FPR 70 48 71 55 / 50 10 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY FROM 9 AM THIS MORNING TO 5 PM EST THIS
AFTERNOON FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
MARTIN- NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA- SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS
EVENING FOR COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN BREVARD-
NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
SOUTHERN LAKE.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
MARTIN- NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA- SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR COASTAL
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER
INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY
LINE TO SEBASTIAN INLET OUT 20 NM.
GALE WARNING UNTIL 7 PM EST THIS EVENING FOR WATERS FROM FLAGLER
BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM
OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...WIMMER
LONG TERM....GUSEMAN
RADAR/STATEMENTS...SPRATTHazardous weather outlook, Mar 4, 5:50 AM EST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
550 AM EST SUN MAR 4 2012
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-050000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
550 AM EST SUN MAR 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.HIGH WIND IMPACT...
A STRONG COLD FRONT WILL MOVE OVER AREAS OF EAST CENTRAL FLORIDA
NORTH OF INTERSTATE 4 THIS MORNING AND WORK ITS WAY DOWN THE
PENINSULA AND EXIT EAST CENTRAL FLORIA LATE AFTERNOON. SOUTHWEST
WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH AHEAD OF THE COLD FRONT
WILL SHIFT TO THE WEST THEN NORTHWEST AND INCREASE TO 25 TO 30 MPH
WITH OCCASIONAL GUSTS TO 40 MPH THIS AFTERNOON . A WIND ADVISORY IS
IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA THROUGH EARLY EVENING.
.WIND AND SEA IMPACT...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OUT TO
20 MILES. AS A COLD FRONT MOVES OVER THE COASTAL WATERS SOUTHWEST
WINDS AT 20 TO 25 KNOTS AHEAD OF A COLD FRONT BECOME NORTHWEST 25
TO 30 KNOTS WITH OCCASIONAL GUSTS TO 35 KNOTS THE REST OF THE DAY.
OFFSHORE WINDS INCREASE TO 30 TO 35 KNOTS WITH FREQUENT GUSTS TO
GALE FORCE LATE MORNING AND THROUGH THE AFTERNOON.
.FIRE WEATHER IMPACT...
THE COMBINATION OF A VERY DRY AIR MASS MOVING INTO EAST CENTRAL
FLORIDA AND VERY STRONG WINDS HAVE PROMPTED A RED FLAG WARNING
THIS AFTERNOON FROM OSCEOLA AND BREVARD COUNTIES NORTH.
THE COMBINATION OF A DRY AIR MASS MOVING INTO EAST CENTRAL FLORIDA
AND STRONG NORTHWEST WINDS WILL CREATE AN ENHANCED FIRE SPREAD
POTENTIAL ON SUNDAY FOR OKEECHOBEE...INDIAN RIVER...SAINT LUCIE
AND MARTIN COUNTIES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HAZARDOUS SEAS WILL CONTINUE MONDAY. HIGH PRESSURE RIDGE AXIS WILL
REMAIN NORTH OF EAST CENTRAL FLORIDA THROUGH SATURDAY. THIS WILL
PRODUCE AN EXTENDED PERIOD OF STRONG WINDS OVER A LONG EAST FETCH
WHICH WILL RESULT IN HAZARDOUS SEAS WEDNESDAY THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.
WIMMER
In the hours before
Special weather statement, Mar 4, 4:20 AM EST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
420 AM EST SUN MAR 4 2012
FLZ041-044-141-144-041045-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-SOUTHERN LAKE COUNTY-
420 AM EST SUN MAR 4 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH OVER LAKE COUNTY AND VOLUSIA COUNTY...
* UNTIL 545 AM EST.
AT 418 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS AND ISOLATED STORMS CAPABLE OF PRODUCING
STRONG WIND GUSTS STRETCHING FROM CENTRAL MARION COUNTY TO WESTERN
CITRUS COUNTY...MOVING NORTHEAST AT 35 MPH.
THIS LINE OF SHOWERS AND STORMS WITH STRONG WINDS IS EXPECTED TO
AFFECT LAKE AND VOLUSIA COUNTIES BETWEEN 500 AM AND 700 AM.
THE PRIMARY THREAT GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE
UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER
OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
OCCASIONAL CLOUD TO GROUND LIGHTNIGN WILL ALSO OCCUR. SEEK SHELTER
INDOORS UNTIL THESE STORMS PASS.
LAT...LON 2896 8196 2897 8166 2928 8165 2932 8168
2940 8142 2927 8141 2927 8116 2941 8116
2943 8110 2920 8101 2879 8145 2879 8165
2858 8166 2834 8192 2836 8197
TIME...MOT...LOC 0914Z 245DEG 31KT 2946 8176 2870 8247
SPRATTSpecial weather statement, Mar 4, 5:36 AM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
536 AM EST SUN MAR 4 2012
FLZ041-044>046-141-144-147-041130-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY-
536 AM EST SUN MAR 4 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHERN BREVARD COUNTY...EASTERN LAKE
COUNTY...NORTHERN ORANGE COUNTY...SEMINOLE COUNTY...VOLUSIA COUNTY...
* UNTIL 630 AM EST.
AT 529 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 10 MILES
NORTHEAST OF DE LEON SPRINGS TO FERNDALE...MOVING SOUTHEAST AT 35
MPH.
A WIND GUST OF 56 MPH WAS RECORDED AT THE LEESBURG AIRPORT AS THIS
LINE OF STORMS PASSED AT 515 AM.
LOCATIONS IN THE PATH OF THESE STORMS WHICH MAY EXPERIENCE STRONG
WINDS INCLUDE DAYTONA INTERNATIONAL SPEEDWAY...DEBARY...AND SANFORD.
THE PRIMARY THREAT WILL GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
LAT...LON 2908 8093 2907 8090 2858 8057 2858 8073
2860 8074 2862 8079 2858 8080 2859 8184
2927 8135 2927 8116 2940 8116 2943 8109
TIME...MOT...LOC 1033Z 270DEG 27KT 2924 8126 2866 8168
SPRATTLocal storm report, Mar 4, 6:07 AM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
607 AM EST SUN MAR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM TSTM WND GST LEESBURG 28.81N 81.88W
03/04/2012 M55 MPH LAKE FL ASOS
KLEE 041053Z OBS RMK PK WND 25048/1015
&&
JRCLocal storm report, Mar 4, 6:12 AM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
612 AM EST SUN MAR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 AM TSTM WND GST 4 NNW HOLLY HILL 29.29N 81.07W
03/04/2012 M51.00 MPH VOLUSIA FL MESONET
WEATHERUNDERGROUND WU55 012/13 GUST 44 KTS.
&&
JRCSpecial weather statement, Mar 4, 6:19 AM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
619 AM EST SUN MAR 4 2012
FLZ045>047-053-054-141-147-041245-
COASTAL VOLUSIA COUNTY-INDIAN RIVER-NORTHERN BREVARD
COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD COUNTY-
619 AM EST SUN MAR 4 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER BREVARD COUNTY...NORTHERN INDIAN RIVER
COUNTY...SOUTHEASTERN ORANGE COUNTY...OSCEOLA COUNTY...EASTERN
SEMINOLE COUNTY...SOUTHEASTERN VOLUSIA COUNTY...
* UNTIL 745 AM EST.
AT 616 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM BETHUNE
BEACH TO 14 MILES SOUTHWEST OF POINCIANA PLACE...MOVING SOUTHEAST AT
45 MPH.
ALONG THE LEADING EDGE OF THESE STORMS...WIND GUSTS BETWEEN 45 AND
55 MPH HAVE BEEN MEASURED AT SEVERAL LOCATIONS SINCE 500 AM.
THE PRIMARY THREAT GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE
UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER
OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. CLOUD TO
GROUND LIGHTNING WILL ALSO OCCUR. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2883 8111 2882 8107 2886 8109 2906 8090
2859 8057 2846 8052 2838 8059 2822 8059
2781 8042 2768 8054 2787 8131 2792 8132
2806 8145 2802 8138 2808 8135 2808 8145
2814 8146 2814 8153 2825 8156 2826 8161
TIME...MOT...LOC 1117Z 286DEG 38KT 2898 8085 2805 8167
SPRATTLocal storm report, Mar 4, 6:51 AM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
651 AM EST SUN MAR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM TSTM WND GST SW AZALEA PARK 28.54N 81.30W
03/04/2012 M49 MPH ORANGE FL MESONET
APRS/CW057 290/16 GUST 43 KTS.
&&
JRCThunderstorm Wind, Brevard
- When
- March 4, 7:15 AM EST
- Where
- Brevard County, 2.4 mi SSE of Titusville Beach
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Other Federal Agency
- Coordinates
- 28.600, -80.600
US Air Force Wind Tower 394 at the Kennedy Space Center recorded a wind gust of 58 mph during an isolated severe thunderstorm.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Kentucky, March 4 to 5, 201234 events
- Damaging Winds and Strong Wind in Florida, March 4, 2012$20,000 · 3 events
- High Surf in Hawaii, March 4 to 7, 201213 events
- Heavy Snow in Kentucky, March 4 to 5, 201212 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 4, 201211 events
- High Wind in Montana, March 4 to 5, 201253 kt wind · 8 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, March 4, 201250 kt wind · 6 events
- Winter Weather in Iowa, March 4, 20126 events
- Heavy Snow in Indiana, March 4 to 5, 20125 events
- Winter Weather in Kentucky, March 4 to 5, 20125 events
- Winter Weather in North Carolina, March 4 to 5, 20124 events
- Blizzard in Alaska, March 4 to 5, 20123 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 359408.